Alert archive / Idaho / Red Flag Warnings in 2012
Red Flag Warning 10, NWS Pocatello, ID
NWS Pocatello, ID issued this red flag warning at Jul 6, 2012, 1:46 PM MDT for 16 counties in Idaho. It took effect at Jul 7, 2012, 12:00 PM MDT. It was in force for 12 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 6, 2012, 1:46 PM MDT (19:46 UTC)
- In effect from
- Jul 7, 2012, 12:00 PM MDT
- Expired
- Jul 8, 2012, 12:00 AM MDT
- In force
- 12 hr
- Issued by
- NWS Pocatello, ID
Counties Bannock County, ID, Bear Lake County, ID, Bingham County, ID, Bonneville County, ID, Butte County, ID, Caribou County, ID, Clark County, ID, Custer County, ID, Franklin County, ID, Fremont County, ID, Jefferson County, ID, Lemhi County, ID, Madison County, ID, Oneida County, ID, Power County, ID, Teton County, ID
The radar
The Pocatello radar (KSFX), 44 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 4:10 PM MDT | HAIL 0.25 | 8 N Riverdale, ID |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 7.8 hours before the alert went out and 292 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 194 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 806 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
659 WWUS85 KPIH 061946 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 146 PM MDT FRI JUL 6 2012 IDZ476-477-071215- /O.NEW.KPIH.FW.W.0010.120707T1800Z-120708T0600Z/ /O.CON.KPIH.FW.W.0009.000000T0000Z-120707T0300Z/ LEMHI AND LOST RIVER RANGE/CHALLIS NF- SAWTOOTH RANGE/NORTHERN SAWTOOTH NF- 146 PM MDT FRI JUL 6 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR LIGHTNING AND GUSTY OUTFLOW WINDS FOR FIRE ZONES 476 AND 477 BELOW 6000 FEET... ...RED FLAG WARNING IN EFFECT FROM NOON SATURDAY TO MIDNIGHT MDT SATURDAY NIGHT FOR LIGHTNING AND GUSTY OUTFLOW WINDS FOR FIRE ZONES 476 AND 477 BELOW 6000 FEET... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING BELOW 6000 FEET...WHICH IS IN EFFECT FROM NOON SATURDAY TO MIDNIGHT MDT SATURDAY NIGHT. * AFFECTED AREA...IN IDAHO...FIRE ZONE 476 LEMHI AND LOST RIVER RANGE/CHALLIS NF BELOW 6000 FEET...FIRE ZONE 477 SAWTOOTH RANGE/NORTHERN SAWTOOTH NF BELOW 6000 FEET. * TIMING...THE FIRST WARNING CONTINUES UNTIL 9 PM FRIDAY NIGHT. THE NEW WARNING STARTS NOON SATURDAY AND CONTINUED THROUGH MIDNIGHT SATURDAY NIGHT. * THUNDERSTORMS...WILL PRODUCE LIGHTNING ACTIVITY LEVELS GREATER THAN 3. * OUTFLOW WINDS...GUSTS TO 30 MPH ARE POSSIBLE. * PRECIPITATION...EACH THUNDERSTORM WILL LIKELY GENERATE LESS THAN ONE TENTH OF ONE INCH OF RAINFALL. * IMPACTS...THE FREQUENCY OF LIGHTNING WILL BE ENOUGH TO GENERATE A HIGH PROBABILITY THAT A WILDFIRE CAN START IN RECEPTIVE FUELS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ IDZ410-071215- /O.NEW.KPIH.FW.W.0010.120707T1800Z-120708T0600Z/ UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM- 146 PM MDT FRI JUL 6 2012 ...RED FLAG WARNING IN EFFECT FROM NOON SATURDAY TO MIDNIGHT MDT SATURDAY NIGHT FOR LIGHTNING AND GUSTY OUTFLOW WINDS FOR FIRE ZONE 410 ABOVE 5000 FEET... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING ABOVE 5000 FEET...WHICH IS IN EFFECT FROM NOON SATURDAY TO MIDNIGHT MDT SATURDAY NIGHT. * AFFECTED AREA...IN IDAHO...FIRE ZONE 410 UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM ABOVE 5000 FEET. * TIMING...FROM NOON SATURDAY UNTIL MIDNIGHT SATURDAY NIGHT. * THUNDERSTORMS...WILL PRODUCE LIGHTNING ACTIVITY LEVELS OF 3 OR HIGHER. * OUTFLOW WINDS...THUNDERSTORMS WILL PRODUCE GUSTS UP TO 30 MPH. * PRECIPITATION...PRECIPITATION FROM ONE THUNDERSTORM SHOULD AMOUNT TO LESS THAN 0.10 OF AN INCH. * IMPACTS...THE FREQUENCY OF LIGHTNING WILL SUPPORT A VERY STRONG LIKELIHOOD OF FIRE STARTS IN RECEPTIVE FUELS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ IDZ411-413-071215- /O.NEW.KPIH.FW.W.0010.120707T1800Z-120708T0600Z/ CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF- CARIBOU RANGE/CARIBOU NF- 146 PM MDT FRI JUL 6 2012 ...RED FLAG WARNING IN EFFECT FROM NOON SATURDAY TO MIDNIGHT MDT SATURDAY NIGHT FOR LIGHTNING AND GUSTY OUTFLOW WINDS FOR FIRE ZONES 411 AND 413 BELOW 6500 FEET... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING BELOW 6500 FEET...WHICH IS IN EFFECT FROM NOON SATURDAY TO MIDNIGHT MDT SATURDAY NIGHT. * AFFECTED AREA...IN IDAHO...FIRE ZONE 411 CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF BELOW 6500 FEET...FIRE ZONE 413 CARIBOU RANGE/CARIBOU NF BELOW 6500 FEET. * TIMING...FROM NOON SATURDAY UNTIL MIDNIGHT SATURDAY NIGHT. * THUNDERSTORMS...WILL PRODUCE LIGHTNING ACTIVITY LEVELS OF THREE OR HIGHER. * OUTFLOW WINDS...WILL GUST TO AROUND 30 MPH. * PRECIPITATION...INDIVIDUAL THUNDERSTORM CELLS WILL PRODUCE LESS THAN 0.10 OF AN INCH RAINFALL. * IMPACTS...THE FREQUENCY OF LIGHTNING WILL BRING A HEIGHTENED LIKELIHOOD THAT A WILDFIRE MAY START. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ IDZ409-412-070300- /O.CON.KPIH.FW.W.0009.000000T0000Z-120707T0300Z/ MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM- GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF- 146 PM MDT FRI JUL 6 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR LIGHTNING AND GUSTY OUTFLOW WINDS FOR FIRE ZONES 409 AND 412... * AFFECTED AREA...IN IDAHO...FIRE ZONE 412 GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF. * TIMING...UNTIL 9 PM FRIDAY NIGHT. * THUNDERSTORMS...WILL PRODUCE LIGHTNING ACTIVITY LEVELS OF 3 OR HIGHER. * OUTFLOW WINDS...GUSTS TO 30 MPH POSSIBLE NEAR THUNDERSTORMS. * PRECIPITATION...THUNDERSTORMS WILL BE DRY WITH LESS THAN ONE TENTH OF ONE INCH OF PRECIPITATION IN A STORM. * IMPACTS...LIGHTNING ACTIVITY AT THIS LEVEL WITH THE RECEPTIVE FUELS MEANS THE PROBABILITY OF IGNITING A WILDFIRE IS VERY HIGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/POCATELLO
4 follow-up statements
544 WWUS85 KPIH 070253 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 853 PM MDT FRI JUL 6 2012 IDZ476-477-071200- /O.EXP.KPIH.FW.W.0009.000000T0000Z-120707T0300Z/ /O.CON.KPIH.FW.W.0010.120707T1800Z-120708T0600Z/ LEMHI AND LOST RIVER RANGE/CHALLIS NF- SAWTOOTH RANGE/NORTHERN SAWTOOTH NF- 853 PM MDT FRI JUL 6 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON SATURDAY TO MIDNIGHT MDT SATURDAY NIGHT FOR LIGHTNING AND GUSTY OUTFLOW WINDS FOR FIRE ZONES 476 AND 477 BELOW 6000 FEET......RED FLAG WARNING IN EFFECT FROM NOON SATURDAY TO MIDNIGHT MDT SATURDAY NIGHT FOR LIGHTNING AND GUSTY OUTFLOW WINDS FOR FIRE ZONES 476 AND 477 BELOW 6000 FEET... ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR LIGHTNING AND GUSTY OUTFLOW WINDS FOR FIRE ZONES 476 AND 477 BELOW 6000 FEET... ...RED FLAG WARNING IN EFFECT FROM NOON SATURDAY TO MIDNIGHT MDT SATURDAY NIGHT FOR LIGHTNING AND GUSTY OUTFLOW WINDS FOR FIRE ZONES 476 AND 477 BELOW 6000 FEET... THE RED FLAG WARNING BELOW 6000 FEET WILL EXPIRE AT 9 PM MDT THIS EVENING. * AFFECTED AREA...IN IDAHO...FIRE ZONE 476 LEMHI AND LOST RIVER RANGE/CHALLIS NF BELOW 6000 FEET...FIRE ZONE 477 SAWTOOTH RANGE/NORTHERN SAWTOOTH NF BELOW 6000 FEET. * TIMING...THE FIRST WARNING CONTINUES UNTIL 9 PM FRIDAY NIGHT. THE NEW WARNING STARTS NOON SATURDAY AND CONTINUED THROUGH MIDNIGHT SATURDAY NIGHT. * THUNDERSTORMS...WILL PRODUCE LIGHTNING ACTIVITY LEVELS GREATER THAN 3. * OUTFLOW WINDS...GUSTS TO 30 MPH ARE POSSIBLE. * PRECIPITATION...EACH THUNDERSTORM WILL LIKELY GENERATE LESS THAN ONE TENTH OF ONE INCH OF RAINFALL. * IMPACTS...THE FREQUENCY OF LIGHTNING WILL BE ENOUGH TO GENERATE HIGH PROBABILITY THAT A WILDFIRE CAN START IN RECEPTIVE FUELS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ IDZ409-412-070400- /O.EXP.KPIH.FW.W.0009.000000T0000Z-120707T0300Z/ MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM- GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF- 853 PM MDT FRI JUL 6 2012 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR LIGHTNING AND GUSTY OUTFLOW WINDS FOR FIRE ZONES 409 AND 412... THE RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING. THUNDERSTORMS HAVE ENDED IN THE REGION. $$ IDZ410-071200- /O.CON.KPIH.FW.W.0010.120707T1800Z-120708T0600Z/ UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM- 853 PM MDT FRI JUL 6 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON SATURDAY TO MIDNIGHT MDT SATURDAY NIGHT FOR LIGHTNING AND GUSTY OUTFLOW WINDS FOR FIRE ZONE 410 ABOVE 5000 FEET... * AFFECTED AREA...IN IDAHO...FIRE ZONE 410 UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM ABOVE 5000 FEET. * TIMING...FROM NOON SATURDAY UNTIL MIDNIGHT SATURDAY NIGHT. * THUNDERSTORMS...WILL PRODUCE LIGHTNING ACTIVITY LEVELS OF 3 OR HIGHER. * OUTFLOW WINDS...THUNDERSTORMS WILL PRODUCE GUSTS UP TO 30 MPH. * PRECIPITATION...PRECIPITATION FROM ONE THUNDERSTORM SHOULD AMOUNT TO LESS THAN 0.10 OF AN INCH. * IMPACTS...THE FREQUENCY OF LIGHTNING WILL SUPPORT A VERY STRONG LIKELIHOOD OF FIRE STARTS IN RECEPTIVE FUELS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ IDZ411-413-071200- /O.CON.KPIH.FW.W.0010.120707T1800Z-120708T0600Z/ CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF- CARIBOU RANGE/CARIBOU NF- 853 PM MDT FRI JUL 6 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON SATURDAY TO MIDNIGHT MDT SATURDAY NIGHT FOR LIGHTNING AND GUSTY OUTFLOW WINDS FOR FIRE ZONES 411 AND 413 BELOW 6500 FEET... * AFFECTED AREA...IN IDAHO...FIRE ZONE 411 CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF BELOW 6500 FEET...FIRE ZONE 413 CARIBOU RANGE/CARIBOU NF BELOW 6500 FEET. * TIMING...FROM NOON SATURDAY UNTIL MIDNIGHT SATURDAY NIGHT. * THUNDERSTORMS...WILL PRODUCE LIGHTNING ACTIVITY LEVELS OF THREE OR HIGHER. * OUTFLOW WINDS...WILL GUST TO AROUND 30 MPH. * PRECIPITATION...INDIVIDUAL THUNDERSTORM CELLS WILL PRODUCE LESS THAN 0.10 OF AN INCH RAINFALL. * IMPACTS...THE FREQUENCY OF LIGHTNING WILL BRING A HEIGHTENED LIKELIHOOD THAT A WILDFIRE MAY START. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/POCATELLO
080 WWUS85 KPIH 071047 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 447 AM MDT SAT JUL 7 2012 IDZ410-072300- /O.CON.KPIH.FW.W.0010.120707T1800Z-120708T0600Z/ UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM- 447 AM MDT SAT JUL 7 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT TONIGHT FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE ZONE 410 ABOVE 5000 FEET... * AFFECTED AREA...IN IDAHO...FIRE ZONE 410 UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM ABOVE 5000 FEET. * TIMING...FROM NOON SATURDAY UNTIL MIDNIGHT SATURDAY NIGHT. * THUNDERSTORMS...WILL PRODUCE LIGHTNING ACTIVITY LEVELS OF 3 OR HIGHER. * OUTFLOW WINDS...THUNDERSTORMS WILL PRODUCE GUSTS UP TO 30 MPH. * PRECIPITATION...PRECIPITATION FROM ONE THUNDERSTORM SHOULD AMOUNT TO LESS THAN 0.10 OF AN INCH. * IMPACTS...THE FREQUENCY OF LIGHTNING WILL SUPPORT A VERY STRONG LIKELIHOOD OF FIRE STARTS IN RECEPTIVE FUELS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ IDZ476-477-072300- /O.CON.KPIH.FW.W.0010.120707T1800Z-120708T0600Z/ LEMHI AND LOST RIVER RANGE/CHALLIS NF- SAWTOOTH RANGE/NORTHERN SAWTOOTH NF- 447 AM MDT SAT JUL 7 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT TONIGHT FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE ZONES 476 AND 477 BELOW 6000 FEET... * AFFECTED AREA...IN IDAHO...FIRE ZONE 476 LEMHI AND LOST RIVER RANGE/CHALLIS NF BELOW 6000 FEET...FIRE ZONE 477 SAWTOOTH RANGE/NORTHERN SAWTOOTH NF BELOW 6000 FEET. * TIMING...THE FIRST WARNING CONTINUES UNTIL 9 PM FRIDAY NIGHT. THE NEW WARNING STARTS NOON SATURDAY AND CONTINUED THROUGH MIDNIGHT SATURDAY NIGHT. * THUNDERSTORMS...WILL PRODUCE LIGHTNING ACTIVITY LEVELS GREATER THAN 3. * OUTFLOW WINDS...GUSTS TO 30 MPH ARE POSSIBLE. * PRECIPITATION...EACH THUNDERSTORM WILL LIKELY GENERATE LESS THAN ONE TENTH OF ONE INCH OF RAINFALL. * IMPACTS...THE FREQUENCY OF LIGHTNING WILL BE ENOUGH TO GENERATE HIGH PROBABILITY THAT A WILDFIRE CAN START IN RECEPTIVE FUELS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ IDZ411-413-072300- /O.CON.KPIH.FW.W.0010.120707T1800Z-120708T0600Z/ CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF- CARIBOU RANGE/CARIBOU NF- 447 AM MDT SAT JUL 7 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT TONIGHT FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE ZONES 411 AND 413 BELOW 6500 FEET... * AFFECTED AREA...IN IDAHO...FIRE ZONE 411 CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF BELOW 6500 FEET...FIRE ZONE 413 CARIBOU RANGE/CARIBOU NF BELOW 6500 FEET. * TIMING...FROM NOON SATURDAY UNTIL MIDNIGHT SATURDAY NIGHT. * THUNDERSTORMS...WILL PRODUCE LIGHTNING ACTIVITY LEVELS OF THREE OR HIGHER. * OUTFLOW WINDS...WILL GUST TO AROUND 30 MPH. * PRECIPITATION...INDIVIDUAL THUNDERSTORM CELLS WILL PRODUCE LESS THAN 0.10 OF AN INCH RAINFALL. * IMPACTS...THE FREQUENCY OF LIGHTNING WILL BRING A HEIGHTENED LIKELIHOOD THAT A WILDFIRE MAY START. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/POCATELLO
982 WWUS85 KPIH 072044 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 244 PM MDT SAT JUL 7 2012 IDZ410-080600- /O.CON.KPIH.FW.W.0010.000000T0000Z-120708T0600Z/ UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM- 244 PM MDT SAT JUL 7 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR LIGHTNING AND GUSTY OUTFLOW WINDS FOR FIRE ZONE 410 ABOVE 5000 FEET... * AFFECTED AREA...IN IDAHO...FIRE ZONE 410 UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM ABOVE 5000 FEET. * TIMING...UNTIL MIDNIGHT TONIGHT. * THUNDERSTORMS...WILL PRODUCE LIGHTNING ACTIVITY LEVELS OF 3 OR HIGHER. * OUTFLOW WINDS...THUNDERSTORMS WILL PRODUCE GUSTS UP TO 30 MPH. * PRECIPITATION...PRECIPITATION FROM ONE THUNDERSTORM SHOULD AMOUNT TO LESS THAN 0.10 OF AN INCH. * IMPACTS...THE FREQUENCY OF LIGHTNING WILL SUPPORT A VERY STRONG LIKELIHOOD OF FIRE STARTS IN RECEPTIVE FUELS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ IDZ476-477-080600- /O.CON.KPIH.FW.W.0010.000000T0000Z-120708T0600Z/ LEMHI AND LOST RIVER RANGE/CHALLIS NF- SAWTOOTH RANGE/NORTHERN SAWTOOTH NF- 244 PM MDT SAT JUL 7 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR LIGHTNING AND GUSTY OUTFLOW WINDS FOR FIRE ZONES 476 AND 477 BELOW 6000 FEET... * AFFECTED AREA...IN IDAHO...FIRE ZONE 476 LEMHI AND LOST RIVER RANGE/CHALLIS NF BELOW 6000 FEET...FIRE ZONE 477 SAWTOOTH RANGE/NORTHERN SAWTOOTH NF BELOW 6000 FEET. * TIMING...CONTINUES THROUGH MIDNIGHT TONIGHT. * THUNDERSTORMS...WILL PRODUCE LIGHTNING ACTIVITY LEVELS GREATER THAN 3. * OUTFLOW WINDS...GUSTS TO 30 MPH ARE POSSIBLE. * PRECIPITATION...EACH THUNDERSTORM WILL LIKELY GENERATE LESS THAN ONE TENTH OF ONE INCH OF RAINFALL. * IMPACTS...THE FREQUENCY OF LIGHTNING WILL BE ENOUGH TO GENERATE HIGH PROBABILITY THAT A WILDFIRE CAN START IN RECEPTIVE FUELS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ IDZ411-413-080600- /O.CON.KPIH.FW.W.0010.000000T0000Z-120708T0600Z/ CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF- CARIBOU RANGE/CARIBOU NF- 244 PM MDT SAT JUL 7 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR LIGHTNING AND GUSTY OUTFLOW WINDS FOR FIRE ZONES 411 AND 413 BELOW 6500 FEET... * AFFECTED AREA...IN IDAHO...FIRE ZONE 411 CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF BELOW 6500 FEET...FIRE ZONE 413 CARIBOU RANGE/CARIBOU NF BELOW 6500 FEET. * TIMING...UNTIL MIDNIGHT TONIGHT. * THUNDERSTORMS...WILL PRODUCE LIGHTNING ACTIVITY LEVELS OF THREE OR HIGHER. * OUTFLOW WINDS...WILL GUST TO AROUND 30 MPH. * PRECIPITATION...INDIVIDUAL THUNDERSTORM CELLS WILL PRODUCE LESS THAN 0.10 OF AN INCH RAINFALL. * IMPACTS...THE FREQUENCY OF LIGHTNING WILL BRING A HEIGHTENED LIKELIHOOD THAT A WILDFIRE MAY START. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ MESSICK HTTP://WEATHER.GOV/POCATELLO
604 WWUS85 KPIH 080548 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 1148 PM MDT SAT JUL 7 2012 IDZ410-080700- /O.EXP.KPIH.FW.W.0010.000000T0000Z-120708T0600Z/ UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM- 1148 PM MDT SAT JUL 7 2012 ...RED FLAG WARNING WILL EXPIRE AT MIDNIGHT MDT TONIGHT FOR LIGHTNING AND GUSTY OUTFLOW WINDS FOR FIRE ZONE 410 ABOVE 5000 FEET... THE RED FLAG WARNING ABOVE 5000 FEET WILL EXPIRE AT MIDNIGHT MDT TONIGHT. $$ IDZ476-477-080700- /O.EXP.KPIH.FW.W.0010.000000T0000Z-120708T0600Z/ LEMHI AND LOST RIVER RANGE/CHALLIS NF- SAWTOOTH RANGE/NORTHERN SAWTOOTH NF- 1148 PM MDT SAT JUL 7 2012 ...RED FLAG WARNING WILL EXPIRE AT MIDNIGHT MDT TONIGHT FOR LIGHTNING AND GUSTY OUTFLOW WINDS FOR FIRE ZONES 476 AND 477 BELOW 6000 FEET... THE RED FLAG WARNING BELOW 6000 FEET WILL EXPIRE AT MIDNIGHT MDT TONIGHT. $$ IDZ411-413-080700- /O.EXP.KPIH.FW.W.0010.000000T0000Z-120708T0600Z/ CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF- CARIBOU RANGE/CARIBOU NF- 1148 PM MDT SAT JUL 7 2012 ...RED FLAG WARNING WILL EXPIRE AT MIDNIGHT MDT TONIGHT FOR LIGHTNING AND GUSTY OUTFLOW WINDS FOR FIRE ZONES 411 AND 413 BELOW 6500 FEET... THE RED FLAG WARNING BELOW 6500 FEET WILL EXPIRE AT MIDNIGHT MDT TONIGHT. $$ HTTP://WEATHER.GOV/POCATELLO
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Jul 6, 1:29 PM MDT, 17 minutes earlier.
Area forecast discussion, Jul 6, 1:29 PM MDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 129 PM MDT FRI JUL 6 2012 .DISCUSSION...SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE EVENING HOURS ESPECIALLY ACROSS WESTERN PORTIONS OF THE FORECAST AREA. WHILE MOST STORMS WILL PRODUCE LIGHT RAINFALL...HEAVIER CELLS COULD PRODUCE LOCALLY HEAVY RAIN...SMALL HAIL AND PERHAPS SOME GUSTY WINDS. WE WILL SEE STORMS DIMINISH OVERNIGHT ALTHOUGH A FEW STRAY STORMS ARE NOT OUT OF THE QUESTION. THE RIDGE CONTINUES TO REBUILD ACROSS THE WEST THROUGH THE WEEKEND. WE WILL CONTINUE TO SEE SHOWERS AND STORMS ACROSS MAINLY HIGHER ELEVATIONS THROUGH SUNDAY. HIGHER PROBABILITIES WILL EXIST OVER THE CENTRAL MOUNTAINS BOTH DAYS. FOR SATURDAY...IT APPEARS A LITTLE BETTER INSTABILITY AND SMALL SURGE OF MOISTURE SNEAKS INTO THE EASTERN MOUNTAINS. THEREFORE...WE RAISED THEM FROM AROUND ISLAND PARK SOUTHWARD TOWARD BEAR LAKE AND PRESTON. WINDS WILL BE LIGHT ALOFT SO WE EXPECTING STORMS TO BE SLOW MOVING WHICH ALSO WOULD INCREASE THE CHANCE FOR LOCALLY HEAVY RAINFALL. THE RIDGE REMAINS PRETTY MUCH IN PLACE THROUGH THE EARLY PART OF NEXT WEEK. THIS MEANS IT WILL REMAIN WARM WITH SOME CHANCE OF SHOWERS AND STORMS ESPECIALLY IN THE MOUNTAINS AS SOME MOISTURE ROTATES AROUND THE FRINGES OF THE HIGH. WITH THIS PATTERN...EXPECT HIGHS IN THE VALLEYS TO PUSH WELL INTO THE 90S WITH SOME PLACES POSSIBLY HITTING 100-105. FOR THE MIDDLE AND END OF NEXT WEEK... THE MODELS ARE TRENDING TOWARD THE HIGH BEING PUSHED BACK TO THE SOUTH AND/OR EAST AS LOW PRESSURE DEVELOPS ALONG THE COAST. THERE ARE NOW SOME HIGH DIFFERENCES SHOWING UP BETWEEN THE GFS AND ECMWF. THE GFS AND ITS ENSEMBLES ARE SHOWING THE RIDGE BEING PUSHED FARTHER EAST...WHICH IS ENOUGH TO ALLOW A BETTER SURGE OF MONSOON MOISTURE BACK INTO EASTERN IDAHO. THE ECMWF SUPPRESSES IT MORE SOUTHWARD...WHICH WOULD ACTUALLY DRIES THINGS OUT AND ACTUALLY COULD PUSH TEMPERATURES PRETTY SIMILAR TO EARLIER IN THE WEEK. FOR TODAY...WE WILL FOLLOW THE FORECAST FROM LAST NIGHT WHICH SHOWED COOLER TEMPERATURES AND A CHANCE FOR SHOWERS AND THUNDERSTORMS ESPECIALLY IN THE MOUNTAINS. THIS WOULD BE MORE IN LINE WITH WHAT THE GFS WAS SHOWING US. KEYES && .AVIATION...-TSRA THREAT TONIGHT LIMITED TO WESTERN AIRDROMES WITH BEST INSTABILITY NEAR KBYI. RADAR ALREADY SHOWING TWIN FALLS COUNTY WITH DEVELOPING CELLS AND LIGHTNING. -TSRA ACTIVITY SHOULD BE OVER BY 07/0300Z AS DAYS HEATING ENDS AND SUBSIDENCE INCREASES. MESSICK && .FIRE WEATHER...THUNDERSTORMS DEVELOPING WHERE EXPECTED TODAY AND MOVING NORTHWARD...POTENTIALLY INTO THE EASTERN MAGIC VALLEY. SO WILL KEEP RED FLAG GOING FOR TONIGHT. HAVE ALSO ISSUED RED FLAG FOR SAT BASED ON WHERE BEST INSTABILITY IS. THE FOCUS SHIFTS TO THE SOUTHEAST CORNER OF THE FORECAST AREA...BUT NEVER QUITE LEAVES THE EASTERN HALF OF THE SALMON-CHALLIS NF AND NORTHERN SAWTOOTH. HIGHER ELEVATIONS OF THE IDAHO FALLS BLM LAND...INCLUDING TETON VALLEY...WILL ALSO BE AT RISK OF WIDELY SCATTERED TO SCATTERED CONCENTRATIONS OF THUNDERSTORMS. WIND WILL STAY LIGHT AS HIGH PRESSURE CONTINUES THROUGH THE WEEKEND. EXPECT HUMIDITY TO DRY OUT AND FOR A GENERAL WARM UP AS CLOUD COVER HAS CLEARED COMPARED TO YESTERDAY AND AS THE UPPER LEVEL RIDGE SHIFTS WESTWARD FROM THE GREAT PLAINS. MESSICK && .PIH WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING IDZ409-412. RED FLAG WARNING FROM NOON SATURDAY TO MIDNIGHT MDT SATURDAY NIGHT BELOW 6500 FEET FOR IDZ411-413. RED FLAG WARNING FROM NOON SATURDAY TO MIDNIGHT MDT SATURDAY NIGHT ABOVE 5000 FEET FOR IDZ410. RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING BELOW 6000 FEET FOR THE IDZ476-477. RED FLAG WARNING FROM NOON SATURDAY TO MIDNIGHT MDT SATURDAY NIGHT BELOW 6000 FEET FOR IDZ476-477. &&
Hazardous weather outlook, Jul 6, 2:47 AM MDT, 10 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 247 AM MDT FRI JUL 6 2012 IDZ017>025-031-032-070900- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 247 AM MDT FRI JUL 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON AND EVENING FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS OVER THE SOUTH CENTRAL HIGHLANDS AND CENTRAL MOUNTAINS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH THE COMING WEEK...MAINLY IN THE AFTERNOON AND EVENING. SOME STORMS COULD PRODUCE BRIEF HEAVY RAIN AND GUSTY OUTFLOW WINDS. HIGH TEMPERATURES WILL APPROACH 100 DEGREES ACROSS THE SNAKE PLAIN TUESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
In the hours before
Special weather statement, Jul 6, 8:56 AM MDT, 4 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
856 AM MDT FRI JUL 6 2012
IDZ023-025-061700-
BEAR LAKE ID-CARIBOU ID-BINGHAM ID-BONNEVILLE ID-FRANKLIN ID-
856 AM MDT FRI JUL 6 2012
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN FRANKLIN COUNTY IN SOUTHEAST IDAHO
SOUTHEASTERN BONNEVILLE COUNTY IN SOUTHEAST IDAHO
EAST CENTRAL BINGHAM COUNTY IN SOUTHEAST IDAHO
CARIBOU COUNTY IN SOUTHEAST IDAHO
BEAR LAKE COUNTY IN SOUTHEAST IDAHO
UNTIL 1100 AM MDT
POCKETS OF DENSE FOG CONTINUE THIS MORNING ACROSS THE ADVISORY
AREA. SOME OF THE FOG IS VERY DENSE WITH VISIBILITY DROPPING TO
NEAR ZERO AT TIMES. THIS SHOULD BURN OFF IN THE NEXT COUPLE OF
HOURS. PLEASE USE EXTREME CAUTION WHEN ENCOUNTERING THESE
CONDITIONS. SLOW DOWN AND DO NOT USE YOUR HIGH BEAMS.
LOCATIONS THAT COULD BE AFFECTED INCLUDE...
SODA SPRINGS...
MONTPELIER...
WAYAN...
PALISADES...
FISH CREEK SUMMIT...
BANCROFT...
GRACE...
LAT...LON 4199 11111 4227 11180 4262 11186 4278 11203
4286 11207 4331 11169 4337 11107 4199 11106
JKEYESThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 7:04 AM MDT | Special Weather Statement | PIH | Teton | 116 min |
| Jul 6, 7:19 AM MDT | Special Weather Statement | PIH | Bear Lake, Caribou, Franklin | 116 min |
| Jul 6, 8:56 AM MDT | Special Weather Statement | PIH | Bear Lake, Caribou | 2 hr |
| Jul 6, 3:21 PM MDT | Special Weather Statement | PIH | Cassia | 54 min |
| Jul 6, 4:07 PM MDT | Special Weather Statement | PIH | Cassia | 53 min |
| Jul 6, 4:55 PM MDT | Special Weather Statement | PIH | Power | 50 min |
| Jul 6, 4:59 PM MDT | Special Weather Statement | PIH | Cassia | 61 min |
| Jul 6, 5:53 PM MDT | Special Weather Statement | PIH | Power | 52 min |
Nearby
Red Flag Warnings in Idaho, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.